Kansas, 2007Flash Flooding in Kansas, July 30, 2007
July 30, 2007 · NWS TOP · 2 events in 1 county or zone
Heavy flood producing rain and thunderstorms moved over areas that had received extensive flooding the first of the month. Around 4 inches of rain fell in less than three hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $155,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy flood producing rain and thunderstorms moved over areas that had received extensive flooding the first of the month. Around 4 inches of rain fell in less than three hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 30, 2:27 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 30, 2:27 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
327 AM CDT MON JUL 30 2007
.DISCUSSION...
ISENTROPIC LIFT HAS KEPT THUNDERSTORMS NEARLY STATIONARY ACROSS
CENTRAL AND EAST CENTRAL KANSAS OVERNIGHT. A DEPARTING MCV WAS NOTED
OVER CENTRAL MISSOURI WHILE UPSTREAM PROFILERS AND WATER VAPOR
IDENTIFY A SHORTWAVE ACROSS NORTHEAST WYOMING INTO SOUTHWEST
NEBRASKA AND ANOTHER WAVE ACROSS MONTANA. SURFACE TROUGH WAS OVER
WESTERN KANSAS WITH A LOW CENTERED IN THE SOUTHWEST CORNER. PWS
REMAIN FAIRLY HIGH ACROSS THE AREAS THIS MORNING ACROSS THE AREA
RANGING FROM 1.5 TO 2 INCHES. THETA-E AXIS LINES UP ACROSS CENTRAL
INTO SOUTHEAST KANSAS THIS MORNING AND BECOMES MORE NORTHWEST TO
SOUTHEAST ORIENTATION THIS AFTERNOON. EXPECT ONGOING CONVECTION TO
CONTINUE AND HAVE INCREASED POPS SIGNIFICANTLY THIS MORNING. THIS
AFTERNOON THE SHORTWAVES WILL AID IN DEVELOPMENT OF CONVECTION
ACROSS NORTH CENTRAL AND NORTHEAST KANSAS ALSO REGION WILL BE IN THE
RIGHT ENTRANCE REGION OF THE UPPER JET...THUS POTENTIAL FOR LOCALLY
HEAVY RAINFALL WILL CONTINUE THIS AFTERNOON. HAVE INCREASES
PRECIPITATION CHANCES TOWARD THE NEBRASKA BORDER FOR THIS AFTERNOON.
WITH AMOUNT OF CLOUDS AND PRECIPITATION EXPECT HAVE LOWERED HIGHS IN
THE EAST CENTRAL COUNTIES TO NEAR 80.
TONIGHT...MAIN FOCUS WILL AGAIN BE ACROSS CENTRAL KANSAS WHERE THE
THETA AXIS AND FRONTOGENESIS WILL BE LOCATED ALONG WITH A 20 TO 30
KT LLJ LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE. MID LEVEL
SHEAR AXIS WILL BE LOCATED OVER CENTRAL KANSAS AND AREAS WILL STILL
BE IN RIGHT ENTRANCE REGION OF THE UPPER JET.
THE MID LEVEL FEATURE MENTIONED ABOVE MOVES LITTLE THROUGH WEDNESDAY
WITH FOCUS AGAIN ON CENTRAL KANSAS FOR BEST CHANCES OF CONVECTION.
EASTERLY FLOW SHOULD BRING IN SOME DRIER AIR FROM THE EAST THUS
CONTINUED LOWER POPS ALONG THE EASTERN CWA THROUGH THIS PERIOD. NO
CHANGES TO THE EXTENDED.
53
&&
.AVIATION...
SHOWERS AND EMBEDDED THUNDERSTORM ACTIVITY CONTINUE TO PERSIST
ACROSS CENTRAL INTO EAST CENTRAL KANSAS WITH ISOLATED CONVECTION
ELSEWHERE. WITHIN THIS AND ADDITIONAL ANTICIPATED CONVECTION THROUGH
THE MORNING HOURS...CEILINGS WILL BE OVERCAST WITHIN 3000FT AGL WITH
SCT DECKS BLW 1000FT. VISIBILITY WILL BE LOWERED TO UNDER 3 MILES IN
THE MOST ROBUST ACTIVITY. OUTSIDE OF THE CONVECTION...BROKEN DECK OF
STRATUS HAS OVERSPREAD THE AREA WITH VISIBILITIES REDUCED BETWEEN 4
TO 6 MILES. EXPECT RELATIVELY LITTLE CHANGE WITHIN THE NEXT 6 HOURS
WITH A GRADUAL INCREASE IN CONVECTIVE COVERAGE WITH TIME. FOR
ADDITIONAL DETAILS...REFER TO SHORT TERM FORECAST DISCUSSION SECTION.
BLAIR
&&
.TOP WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 30, 4:09 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
509 AM CDT MON JUL 30 2007
KSZ008>012-020>024-026-034>040-054>056-058-059-311015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
509 AM CDT MON JUL 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. SOME OF
THE STORMS MAY PRODUCE HEAVY RAINFALL. SOME LOCALIZED FLOODING IS
POSSIBLE TODAY AND TONIGHT...ESPECIALLY SOUTH OF INTERSTATE 70.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE OUTLOOK AREA
THROUGH WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL TUESDAY AFTERNOON AND AGAIN
WEDNESDAY AFTERNOON...MAINLY ACROSS NORTH CENTRAL KANSAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
Flash Flood, Anderson
- When
- July 30, 6:24 AM CST to 9:30 AM CST
- Where
- Anderson County, Garnett
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 38.280, -95.230
Up to 6 inches of running water was reported to be flowing over 6th street. Spotter also reported 4.1 inches of rain had fallen in approximately 2 hours. One lane of highway 59 is closed in the city of Garnett.
Flash Flood, Anderson
- When
- July 30, 7:00 AM CST to 9:30 AM CST
- Where
- Anderson County, 2.71 mi W of Garnett
- Cause
- Heavy Rain
- Property damage
- $80,000
- Reported by
- Law Enforcement
- Coordinates
- 38.280, -95.280
Car was swept off the roadway by flowing water...and into a ditch near the intersection of hwy 31 and Meade road...near Cedar Creek. Driver was rescued and uninjured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in South Carolina, July 30, 20071 death · 1 injured · $13,000 · 50 kt wind · 13 events
- Lightning Strike in Florida, July 30, 20071 death · 1 event
- Flash Flooding and Hail in Texas, July 30 to 31, 2007$547,000 · 0.75 in hail · 6 events
- Flash Flood and Damaging Wind in Arizona, July 30, 2007$250,000 · 65 kt wind · 2 events
- Lightning Strike in Florida, July 30, 2007$170,000 · 1 event
- Lightning Strike in Florida, July 30, 2007$150,000 · 1 event
- Flash Flood and Lightning Strikes in Georgia, July 30, 20072 injured · $8,000 · 3 events
- Flash Flooding in Oklahoma, July 30, 2007$15,000 · 3 events
- Lightning Strike in Alabama, July 30, 2007$15,000 · 1 event
- Heavy Rain in Kansas, July 30, 20078 events
- Flash Flooding in North Carolina, July 30, 20074 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46480, 46482.